1. Mesoblast gets FDA committee backing for its cell therapy — HHS says COVID-19 vaccines won't have copay — Martin Shkreli continued anti-competitive schemes for Daraprim from prison — See more on our front page news Stay updated with the latest pharma-related coronavirus news on our new page
    Dismiss Notice
  2. Please take our quick survey on how COVID-19 is impacting your job It will only take a minute or two to respond. The survey is confidential, and does not require registration. Thank you in advance for your participation. We will provide regular updates on results as responses accumulate.
    Dismiss Notice

Oracea side effects

Discussion in 'CollaGenex' started by Anonymous, Apr 13, 2007 at 12:12 PM.

Thread Status:
Not open for further replies.
  1. Anonymous

    Anonymous Guest

    Hi all,

    My dermatologist just wrote me a prescription for Oracea. She said it had little to no side effects. Of course I had to research it myself and found that its doxycycline. The first thing I thought was "Great -- my teeth will turn yellow." I was hoping to get some feedback here from reps who sell this drug.

    What are some of the most common side effects? My biggest worry is that it will mess with my cholesterol or trigliceride levels which I have worked so hard to reduce. Will this drug cause weight gain? I've lost weight and want to keep my numbers down. Can you lend some insight?

    I asked my Dermatologist about these things and she said she didn't believe they would be affected. But I know reps would be "in the know" since they see lots of docs who prescribe to hundreds of patients. What can you tell me?

    Thanks.
     

  2. Anonymous

    Anonymous Guest

    Listen to your doctor. That is a more reliable than any info. you will get here in cyberspace.
     
  3. Anonymous

    Anonymous Guest

    Oracea is a low-dose version of traditional doxy but without antimicrobial action and without the typical side effects seen with doxy (tooth discoloration, stomach upset, yeast infections). Oracea got stuck with the same class labeling warnings as other higher dose doxy, but tooth discoloration was not observed in the two clinical trials. There was also a 9 month safety study and again tooth discoloration was not an issue. All adverse events were similar to placebo.
     
  4. Anonymous

    Anonymous Guest

    I have been taking Oracea for 13 days now. I started having a yeast infection on the 6th day plus a white patch on the back of my throat. The dermatologist gave me a prescription for Diflucan and told me to continue taking the Oracea. I still have the yeast infection and white patch on my throat. I also have an unexplained itchy rash on the back of my leg. It has helped the ocular rosacea, but these side effects are the pits.
     
  5. penny

    penny Guest

    hi. since i have been taking oracea i have had a bad taste in my mouth.
    anyone else out there who has the same sympton? thanks for your help.
     
  6. Anonymous

    Anonymous Guest

    The only bad taste from Oracea is from the senior management that sold the company and left all the people that built the company holding their balls.
     
  7. Anonymous

    Anonymous Guest

    What patient knows about occular rosacea and calls it that. This site cracks me up!
     
  8. Anonymous

    Anonymous Guest

    Yeah, I am holding my balls as well and its just not as much fun as if someone else was holding them for me. Perhaps we could have the former upper management hold them for us?
     
  9. Anonymous

    Anonymous Guest

    Re: Oracea side effects / Rosacea Treatments

    To all the salesmen....you guys are funny and very whitty. And I must admit I enjoy your quips from time to time. But please ...offer any real info that you may be aware of. Any inside info on these Rosacea fighting drugs is always welcome. Any news on Sans Rosa?? And I was wondering. What kind of treatments do they use in Germany, or Finland? Do you know what they use for there Rosacea??

    Southerngulfhome
     
  10. Anonymous

    Anonymous Guest

    First let me say the face is the best it has looked in years no bumps even the red, flakly patches are gone. Now to the side effects, the vaginal issue is BAD I too took the diflucan with no relief the gel for the bacteria no help. I cant stand the dry burning feeling. Not to mention my eyes feel fuzzy and hard to focus. My stomach is bloated and pain but not a sick feeling. uggg I think today is the last day of beauty would rather look odd then feel horible all the time.
     
  11. Michlem98

    Michlem98 Guest

    I started taking Oracea 5 weeks ago. I seemed to have no issue. In fact it has cleared my rosacea. I have been dealing with Rosacea for the last 20 years and have never seeked treatment until now, and I was very sceptical. My face is clear. No deep redness, no dry flaking and almost no readness. However the last few days my eyes are fuzzy, I feel itchy in the face and neck off and on and it feels like my throat is tighening. Almost like a small reaction if I were allergic to the product.

    I will stop taking this medication for the next few days to see if it stops. I will talk to the Dr. to see if this is just an uncomfortable feeling I am having or is it doing damage.
     
  12. Anonymous

    Anonymous Guest

    Uh, I'm not a medical professional, but I know about ocular rosacea because I can read.

    Do you think patients are stupid? I have two advanced degrees in physical sciences. I'm a smart and educated person, and I love to research.

    Btw, ocular is spelled with one c, not two.
     
  13. Anonymous

    Anonymous Guest

    I have been using this product, prescribed by my dermatologist, for well on 2 years. I did not experience any of the side effects that are described here, but about a year ago, my GP noticed that my white cells, red cells, and platelets were alarmingly low. So she sent me to a hemotologist. After plenty of scary scenarios (leukemia, cancer, etc) and getting clean bill of health from all those, the hemotologist was stumped and said all he could call it was ITP, which is shorthand for "unexplained low platelets"

    At the time I first met with him, I told him I was taking Oracea and he said he hadn't heard of it, but suggested I stop it while they were doing the tests. I was off it for several weeks and while that did not improve my blood counts in that time, it certainly made a difference on my face--the zits started popping out again w/i a week!! This has been a wonderful product for my face, but now that the company has started advertising it heavily and I have seen all the "techo talk" in the magazine ads (where they list all the reasons why you SHOULDN'T take the product) it lists there "anemia, trombocytopenia and neuropenia"--all the things that I have! NOW THEY TELL ME!!

    So while the product has been good for my face, I sure didn't like having to go through a bone marrow biopsy and all the other tests because I didn't know about this particular side effect until now :-( I hate the thought of not being able to take it and what my face is going to look like again, but now I have also got another problem with larynpharengeal reflux, which I think is also a result of taking my Oracea before bed. I know it says take in AM, but I take my multi-vitamin and antacid in the AM.

    Sorry so long winded but just thought it might be helpful to others... I plan on taking this ad to the hemotologist when I go in for a 6 mo blood test and I'm sure he will suggest that I quit taking it--boo hoo! I'm 49 yrs old and HATE having a face like a 16yo teenager :-(
     
  14. Helios

    Helios Guest

    Oracea doesnt seem to do a lot for me.. and I seem to bruise easily when I'm on it.
    Anyone else have this problem?
     
  15. Anonymous

    Anonymous Guest

    You are asking on the wrong board. Oracea is owned by Galderma now. This company is no longer in business thanks to Colin Stewart and Dave Pfeiffer.
     
  16. Anonymous

    Anonymous Guest

    I Have been taking it for a little over a month now. It has worked well for my skin. I researched it a bit on the side effects. One of the side effects it doesn't mention is weight gain. Maybe it's a rare side effect but I have put on ten pounds since starting this. There has been no change in diet and I stay fairly active. So I guess it's time to give up on it!!!! I will find another option to tame my rosacea! Not good enough to put up with weight gain blah!!!
     
  17. Anonymous

    Anonymous Guest

    Hey piggy! Oracea does NOT cause weight gain! Your fork in your pie hole causes your huge weight gain! Don't be stupid!
     
  18. Anonymous

    Anonymous Guest

    Let it go, Joel Kelly, let it go...
     
  19. Anonymous

    Anonymous Guest

    Well, I've been on Oracea for 3 months now and every day is like the day before I get my period...bloated feeling belly and an extra 5 lbs or so of water weight. OK, I'm hoping its just water weight. I'm sure the person with the "piggy pie hole" comment will have his own theory. So pleasant to be able to fart on command every day of the month, as well. I was given a prescription for "adult acne"...I think I'm going to go back to Tazorac on its own because this isn't worth it.
     
  20. Anonymous

    Anonymous Guest

    I'm experiencing this exact same bloat and weight gain response after a month on Oracea. Contrary to Mr. "piggy pie hole", I've been working out more than I was before starting the drug since my nose no longer blisters upon exercising. My calorie intake has been the same. Does anyone other than Mr. "piggy pie hole" have an idea regarding the source of the weight/water gain.
     

Thread Status:
Not open for further replies.